MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ NMIC-306; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ NMIC-306; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 449292
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the bd phoenix¿ nmic-306 a patient isolate had a high mic (false resistant) for the drug ertapenem but when repeated the result was sensitive.The user verified the final result using repeat testing.It is also to be noted that the upstream instrument was found to be contaminated.No health impact or consequence reported.
 
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k020322, k022129, k023444, k023634, k023858, k024153, 031530, k031699, k031912, k032299, k032567, k032655, k032675, k033362, k033458, k033558, k033560, k041384, k042932, k052269, k060214, 060217, k060257, k060444, k060447, k061327, k061355, k061867, k062207, k062944, k063301, and k06348.H4.Device manufacture date: unknown investigation summary: this complaint is for high mic results for ertapenem (etp) when using panel phoenix nmic-306 (catalog number 449292) batch number unknown.Customer returned panels, isolates or phoenix generated lab reports were not available for the investigation.The customer noted that ap tubing was installed incorrectly, causing contamination and false resistance results.The batch number was not provided, therefore this complaint is unconfirmed.A review of quality notifications could not be performed since a batch number was not provided.Historical trending was reviewed and there were no trends for high mic results for panel sku 449292.Bd will continue to monitor for trends and take action as necessary.

Brand Name
BD PHOENIX¿ NMIC-306
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24753003
Report Number1119779-2026-00593
Device Sequence Number21386256
Product Code LON
UDI-Device Identifier30382904492923
UDI-Public(01)30382904492923
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number449292
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown